It is generally best to wait at least one hour after taking medication before drinking tea. Some medications may interact with the compounds in tea, potentially reducing their effectiveness or increasing side effects.
Is it cool to take meds with a cup of tea? Swallow ’em down with plenty of water. And that means a big glass, not a hot cup of tea! Some meds don’t work well with heat. Having ’em with hot tea might mess up how the meds work!
When you’re taking your meds, having a cup of tea afterward can be okay, but it’s essential to give it some time. The stuff in tea, like caffeine or tannins, might not mix well with certain types of meds.
Meds and Tea: Breakdown
Wait about two hours after taking these before you start sipping on your tea. Tea can mess with how well your body absorbs iron.
Some of these meds, like TCAs, might not go along well with tea. Try to keep a gap of two hours between taking these meds and having your tea.
Can I sip tea after popping Tylenol? It might up your chances of messing up your liver while taking acetaminophen. Skip coffee, tea, cola, energy drinks, or anything with caffeine while on this med. They can add to the caffeine’s side effects in the med.
Certain types, such as tetracycline and quinolones, might clash with tea. So, wait for about two hours after taking these before having your tea.
Does tea mess with how meds work in your body? Certain compounds in tea might stick to drugs and mess with how much your body can use. This might affect how meds work when taken with Pu-er tea.
Warfarin doesn’t like the vitamin K in tea. If you’re taking it, have a chat with your doctor about how much tea is safe for you.
For some meds like phenobarbital and phenytoin, the caffeine in tea might not be friends. Best to avoid caffeine when on these meds.
Can I have coffee after taking my meds? Coffee’s got chemicals called tannins. They can grab onto certain meds and stop your body from soaking them up. To avoid this, ditch coffee an hour before and two hours after taking these meds.
Additional Points to Consider
If you’re on a few different meds, it’s wise to check with your doctor or pharmacist about whether tea is a good idea.
Not sure how long to wait? It’s better to wait a bit longer than you think, just to be safe.
What’s bad to pair with tea? Here are five things: Green veggies. Spicy or strong-flavored foods can overpower tea and ruin its taste. Spicy or strong-flavored foods. Having tea with flour/besan snacks like namkeen or pakoras is famous, but this mix causes tummy troubles like acidity and bloating. Besan. Lemon. Turmeric.
If you’re taking meds, going for decaf tea is usually a safer bet than regular tea.
Even herbal teas can sometimes cause issues with meds. So, it’s a good idea to check with your doctor or pharmacist before you enjoy herbal teas while on meds.
When’s a no-go for tea? Tea leaves are acidy and mess with how your stomach digests stuff. If you’ve had protein in your meal, tea’s acid can toughen it up, making it tough to digest. Having tea right after eating can also mess with your body absorbing iron. Skip tea an hour before and after meals.
Tea after meds is often okay, but there might be some combos that don’t work well. If you’re unsure or worried, have a chat with your doctor or pharmacist about it.
What’s the best drink to take pills with? Going for a full glass of water is best. Just a sip or two might mess things up. Not having enough water might make your throat sore and, sometimes, stop meds from working right.
What meds shouldn’t mix with drinks? If you’re on these, avoid alcohol: Benadryl (diphenhydramine), Claritin or Claritin-D (loratadine), Dimetapp (brompheniramine), Sudafed, Tylenol allergy or cold meds, or Triaminic (chlorpheniramine), Zyrtec (cetirizine), Robitussin (guaifenesin + codeine), and others.